MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SVCE REPL SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Catalog Number 72203299S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection was performed on the product and it was noted that the unit was received in a pressurized state.A functional evaluation revealed that the dumbbell joint was very difficult to move after depressurization.The dumbbell joint was disassembled and pronounced wear marks were noted on the pressure rings.These wear marks prevented the smooth manipulation of the spider 2 limb at the dumbbell joint.The hardened chrome dumbbell showed no signs of scratching or chipping.The complaint was confirmed and the root cause has been determined to be worn pressure rings not allowing smooth movement of the dumbbell joint.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Event or Problem Description
It was reported that it was found the ball joint closest to the spider is sticking even when unlocked.When tested it can be forced loose without too much effort but more than the providers would like.It has problems to be positioned properly.No patient injury was reported.

Brand Name
SVCE REPL SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key7795928
Report Number1643264-2018-00619
Device Sequence Number19455087
Product Code GDC
UDI-Device Identifier00885554029673
UDI-Public(01)00885554029673
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203299S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1